Revista Brasileira de Hematologia e Hemoterapia
versión impresa ISSN 1516-8484
SIMAO, Josiane L.; DE NADAI, Livia C.; GIACON, Patrícia P. y LOPES, Márcia Aparecida M.. Use of oral contraceptives causing mesenteric thrombosis. Rev. Bras. Hematol. Hemoter. [online]. 2008, vol.30, n.1, pp. 75-77. ISSN 1516-8484. http://dx.doi.org/10.1590/S1516-84842008000100021.
Mesenteric thrombosis is a rare cause of abdominal pain in the young and is responsible for about 5-10% of all mesenteric ischemic events. Oral contraceptives are associated to many cases of mesenteric thrombosis. The case of a woman with mesenteric thrombosis after taking a high dose of contraceptives is reported. M.R.F.S., a 19-year-old caucasian woman, arrived in the Emergency Service of the Hospital das Clínicas in Marília reporting abdominal pain over 3 days associated with the use of 5 tablets of oral contraceptives one day earlier. An examination identified the abdominal wall was hardened and tense, with hypoactive bowel sounds, generalized pain on palpation , and Jobert and Blumberg signs. Most causes of mesenteric thrombosis are due to pro-thrombotic conditions caused by acquired or inherited blood coagulation disorders. Thus, when there is suspicion of mesenteric thrombosis, patients should be investigated for acquired and inherited thrombophilia using tests of protein C and S, V. Leiden factor, hyperhomocysteinemia and nocturnal paroxysmal hemoglobinuria.
Palabras llave : Thrombosis; mesenteric; oral contraceptives.